MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE, HUMERUS T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGET DEVICE, HUMERUS T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0143
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
As reported: this event occurred in the or as the surgeon was drilling through the proximal targeter connected to the humeral nail before inserting the proximal interlocks.The surgeon noticed the drill did not progress as it should have and found that the drill was missing the proximal interlocking screw holes in the nail.To correct this, the surgeon had to hold the proximal targeter upward slightly to help guide the drill bit in the correct trajectory.The surgeon was able to correctly drill through and add the proximal interlocks for the nail with some manual adjustments to the targeter.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is fully functional and is conforming to specifications.The device inspection revealed the following: the received target device shows normal signs of usage, overall.No visible damage or any deficiency was observed.A pre-surgical functional test was performed by assembling the returned target device with a sample nail, drill and a sleeve.Upon assembling it was found that the drill could pass through every hole on the nail without making any contact.Thus, the reported issue could not be reproduced and could not be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.The returned device was conforming to specifications and was fully functional.Potentially reduced accuracy in guidance is usually found during functional check (required per labelling).In case of any deviation it is realized prior to use.Pre-operative testing is required in the labelling; maintaining measures during and after re-processing is also highlighted in the labelling.Although a real root cause could not be determined the alleged event was classified having been caused by a suboptimal intra-operative procedure and was regarded being user related.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
TARGET DEVICE, HUMERUS T2 HUMERUS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11794405
Report Number0009610622-2021-00509
Device Sequence Number4017181
Product Code LXH
UDI-Device Identifier04546540196071
UDI-Public04546540196071
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0143
Device Catalogue Number18060143
Device Lot NumberKME905205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 04/18/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1